# SDR ASAA0480443

- Difficulty date: May 17, 2004
- Submitted: November 30, 2004
- Operation: Air carrier
- Aircraft: N931AS
- Make and model: Doug DC-9-82
- Aircraft serial: 49232
- Engine: Pwa JT8D219
- System (JASC): 2565 · Escape Slide
- Part: Slide
- Part number: D29985107
- Part serial: 0018
- Condition: Failed
- Location: L-2 Door
- Part time: 48,363 hours, 28,583 cycles
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

OKC - C-CHECK, AFT SERVICE (L-2) DOOR EMERGENCY SLIDE FAILED TO INFLATE FULLY DURING DEPLOYMENT TEST IAW WK CARD 28525002.  SLIDE ASSY WAS REPLACED INSP OF THE REMOVED ASSY REVEALED A DENTED ASPIRATOR.  ASSY WAS OVERHAULED, INCLUDED REPLACEMENT OF ASPIRATOR, POWER UNIT, CYLINDER SLING, GIRT, AND GIRT ATTACHMENT.  MOST PROBABLE CAUSE OF FAILURE WAS OBSTRUCTION OF THE ASPIRATOR PORT BY BUBBLEWRAP SECURED TO FUSELAGE TO PROTECT AC FROM IMPACT BY DEPLOYING SLIDE.  MFG HAS DEVELOPED PROTECTIVE PADDING KIT: 1) CUSHIONED PAD TO PROTECT AC FROM IMPACT BY DEPLOYING SLIDE. 2) LARGE GROUND COVER TO PROTECT SLIDE FROM CONTAMINATION AND DAMAGE. SLIDE DEPLOYMENT TEST WK CARDS BEING REVISED TO SPECIFY USE OF KIT. (REV 3)
